MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Catalog Number S2SPS14215
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Analysis of the returned device found that the ptfe coating of the subject guidewire was peeled, and the distal tip of the subject guidewire was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was shaped at 4.1cm from the distal end.The guidewire was broken/fractured 209.5cm from the proximal end.The nitinol tubing was broken/fractured with the core wire exposed and broken/fractured.The 5.5cm distal end was not returned.The torque device was attached 18.2cm from the proximal end.On removal, a crystalline white substance was present, and the ptfe was slightly damaged.The torque device was inspected, and no anomaly was noted.Functional inspection was not applicable as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed during the analysis; however, the analysis results are consistent with the reported events.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.On visual inspection of the returned device, it was observed that the guidewire distal tip had been shaped.The guidewire was broken/fractured 209.5cm from the proximal end.The nitinol tubing was found to be broken/fractured with the core wire exposed which was also broken/fractured.The damage to the guidewire indicates that the guidewire encountered excessive force and manipulation such as bending and torsion during the procedure which resulted in the observed damage.The 5.5cm distal end of the guidewire was not returned.On removal of the torque device which was attached to the proximal end, a crystalline white substance (saline or contrast media) was found and ptfe was found to be slightly damaged, this damage was most likely caused due to interaction with the torque device.No anomaly was found on inspection of torque device.The as reported ¿guidewire deformed' and ¿guidewire difficult to remove/withdraw from catheter' were not duplicated during analysis of the returned device, however the damage noted to the guidewire is indicative of the reported events.The as reported ¿guidewire deformed' and ¿guidewire difficult to remove/withdraw from catheter' and the as analyzed ¿guidewire distal tip broken/fractured during use' will be assigned a probable code of procedural factors, as it appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited during use.The as analyzed ¿guidewire ptfe coating peeling¿ will be assigned a probable cause of handling damage because it appears to be associated with handling of the product or portion of the product during the procedure.
 
Event or Problem Description
Analysis of the returned device found that the ptfe coating of the subject guidewire was peeled, and the distal tip of the subject guidewire was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.Additional information received on 19-sep-2023 confirmed that the entire guidewire was taken out of patient anatomy using a snare device.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was shaped at 4.1cm from the distal end.The guidewire was broken/fractured 209.5cm from the proximal end.The nitinol tubing was broken/fractured with the core wire exposed and broken/fractured.The 5.5cm distal end was not returned.The torque device was attached 18.2cm from the proximal end.On removal, a crystalline white substance was present, and the ptfe was slightly damaged.The torque device was inspected, and no anomaly was noted.Functional inspection was not applicable as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed during the analysis, however the analysis results are consistent with the reported events.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.On visual inspection of the returned device, it was observed that the guidewire distal tip had been shaped.The guidewire was broken/fractured 209.5cm from the proximal end.The nitinol tubing was found to be broken/fractured with the core wire exposed which was also broken/fractured.The damage to the guidewire indicates that the guidewire encountered excessive force and manipulation such as bending and torsion during the procedure which resulted in the observed damage.The 5.5cm distal end of the guidewire was not returned.On removal of the torque device which was attached to the proximal end, a crystalline white substance (saline or contrast media) was found and ptfe was found to be slightly damaged, this damage was most likely caused due to interaction with the torque device.No anomaly was found on inspection of torque device.The as reported 'guidewire deformed' and 'guidewire difficult to remove/withdraw from catheter' were not duplicated during analysis of the returned device, however the damage noted to the guidewire is indicative of the reported events.The as reported 'patient medical or surgical intervention required' could not be confirmed during analysis as the reported event is related to patient/procedure and will be assigned a probable cause of procedural factors.The as reported 'guidewire deformed' and 'guidewire difficult to remove/withdraw from catheter' and the as analyzed 'guidewire distal tip broken/fractured during use' will be assigned a probable code of procedural factors, as it appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited during use.The as analyzed 'guidewire ptfe coating peeling¿ will be assigned a probable cause of handling damage because it appears to be associated with handling of the product or portion of the product during the procedure.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17647456
Report Number3012931345-2023-00200
Device Sequence Number6257047
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Catalogue NumberS2SPS14215
Device Lot Number0000237565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale